The U.S. Food and Drug Administration issued a warning to people who may be taking high doses of Benadryl as part of a challenge on TikTok.

According to the warning issued by the FDA:

 “taking higher than recommended doses of the common over-the-counter (OTC) allergy medicine Benadryl (diphenhydramine) can lead to serious heart problems, seizures, coma, or even death.”

Apparently, the so called “Benadryl Challenge” is all over various social media but especially prevalent on TikTok where teens are encouraged to take as much of the medicine as it takes to start hallucinating, which could be as many as dozen or more doses of the pink pills.

The FDA said it is aware of news reports of teenagers ending up in emergency rooms or dying after participating in the ‘Benadryl Challenge’ encouraged in videos posted on the application TikTok.

According to the FDA warning, they said;

"We are investigating these reports and conducting a review to determine if additional cases have been reported. We will update the public once we have completed our review or have more information to share. We also contacted TikTok and strongly urged them to remove the videos from their platform and to be vigilant to remove additional videos that may be posted."

The FDA is encouraging parents and caregivers to keep Benadryl and other over-the-counter medications out of reach of children to prevent misuse by teens, especially when they are home more often due to the COVID-19 pandemic and may be more likely to experiment.

CLICK HERE to view the complete warning from the FDA.

Enter your number to get our free mobile app